MAUDE Adverse Event Report: LAKE REGION MEDICAL THRUWAY GUIDEWIRE; WIRE, GUIDE, CATHETER

LAKE REGION MEDICAL THRUWAY GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number M001492981
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product is not expected to be returned; therefore, no physical or visual analysis of the product could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As noted in the warnings portion of the device instructions for use: "attention should be paid to guidewire movement in the vessel.Before a wire is moved or torqued, the tip movement should be examined under fluoroscopy.Do not torque a wire without observing corresponding movement of the tip.Always advance or withdraw a wire slowly.Never push, auger, or withdraw a guidewire which meets resistance, or the guidewire may perforate the vessel if forced against resistance.Resistance may be felt tactilely or noted by tip buckling under fluoroscopy." at this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that clinical and/or procedural factors have contributed to the event as reported.If any further relevant information is received, a follow up medwatch report will be submitted.
 
Event or Problem Description
Event description: physician was performing jetstream artherectomy on the patient using the thruway 0.014 wire long taper.I was advising the physician to be care as he approached the distal tip of the wire, but it seems it was too late and the tip attachment to the wire was damaged but unnoticeable.We then moved into another vessel to use the jetstream, on placing the wire in the vessel then advancing the catheter, the physician noticed the tip of the wire had broken off.I discussed with him what his intentions were to retrieve the tip of the wire, but he advised that it was not problematic to leave it there as long as it did no obstruct a main vessel.The patient was also set to have an amputation of the foot being treated.What troubleshooting steps, if any, resolved the issue?: no step taken to remove broken tip.What is the next course of action?: nothing was done.Patient present at time of event?: yes.Patient complication's: no patient complications.In the physician's opinion, did the device or procedure cause or contribute to the patient complication?: no.Patient admitted to hospital beyond the standard of care: yes.Patient discharged from hospital? yes.Discharge date unknown.Patient outcome: expected to fully recover.Question: how was the detached portion of the device removed (i.E.Pulled, snared etc)? answer: it was left in place.Question: was there any resistance noted between the thruway wire and the catheter during the procedure? answer: no resistance between the wire and the catheter itsef were noted.Question: was fluoroscopy used during the procedure? answer: yes.Question: what does the end user believe caused the guidewire to fracture? answer: we discussed and he believes he advanced the catheter too far forward while rotation was active.Question: how was the procedure(s) completed? (i.E.Was the same device exchanged for another of the same, different device, etc.)? answer: the same wire was used to complete the procedure.Question: were there any patient complications during or after the procedure(s) as a result of the product issue? answer: not to my knowledge.Question: is there a relationship between the unretrieved wire fragment and the scheduled foot amputation? answer: no there is not.

Brand Name
THRUWAY GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key16356453
Report Number2126666-2023-00014
Device Sequence Number20400887
Product Code DQX
UDI-Device Identifier08714729717195
UDI-Public08714729717195
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K042338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberM001492981
Device Catalogue Number49-298
Device Lot Number7088970
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2023
Initial Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown